MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV251T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shuntassistant 20 part # fv251t was to be implanted during a primary procedure performed on (b)(6) 2022.According to the complainant, the patient underwent a revision procedure on (b)(6) 2022 to explant a shunt assistant part # fx102t ref.Mdr id 2916714-2022-00051) along with another manufacturer's valve.Reportedly, when the new shunt assistant part # fv251t was hooked up to a manometer, the valve did not appear to work with the manometer.Reportedly, it did not shut off when in the upright position.The device was removed and replaced to complete the procedure.The explanted valve was accidentally disposed of by the hospital coordinator.The other complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.A five minute delay was reported as a result of the event.It is the same patient as mdr id # 2916714-2022-00051.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation: visual inspection: the following observations were made during the visual inspection: -third-party catheters were connected with the valve -lots of fluff and also dried-on outside deposits permeability test: the test showed that the shuntassistant is permeable.Computer control test: the computer controlled test showed the opening pressure of the shuntassistant, at a reference flow rate of 20 ml/h in a vertical position of the valve, to be 19,18 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found in shuntassistant.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities based on our investigation results, we can determine deposits.The deposits had no affect to the technical properties at the time of the investigation.How the mentioned functional impairment occurred is not clear to us at the time of the investigation.Proteins in the cerebrospinal fluid can influence the function temporarily.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4) & co.(b)(4).From our point of view, no further regulatory actions are required.

Brand Name
SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam 14469
GM  14469
MDR Report Key14519561
Report Number2916714-2022-00052
Device Sequence Number5487576
Product Code JXG
UDI-Device Identifier04041906113209
UDI-Public4041906113209
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2022
Report Date (Section F) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model NumberFV251T
Device Catalogue NumberFV251T
Device Lot Number20034592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/27/2022
Device Age57 MO
Event Location Hospital
Date Report to Manufacturer04/27/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA05/26/2022